MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number RSTF-18-300
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the tip of the roadrunner extra-support bare mandril wire guide "looked like it was starting to come apart" during an anterior tibial/peroneal artery reconstruction.The physician had the complaint device inside a 2.6 and 4fr (french) coaxial cxi system trying to cross the lesion in the peroneal artery.The complaint device was removed in order to obtain some images of the area and the tip was noted to be unraveling.Another roadrunner extra-support bare mandril wire guide was used and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufactures instructions, quality control, specifications and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the distal end of the wire guide was elongated, and the mandril was not connected at the distal weld.Coil elongation was also noted, and the mandril was protruding 3mm from the coil at 23.6cm from the distal end.The coil elongating starts at 23.6cm from the distal end.Distal weld was not present.However, the device did pass the torque test to assure guide will not ¿whip¿ or ¿jump¿ when it is rotated 360 degrees.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device which states ¿the wire guide should be advanced only when visualizing its tip fluoroscopically.Do not torque wire guide without evidence of corresponding movement of distal tip.Further torquing against resistance may cause vessel trauma or wire guide damage, which may lead to device fracture.If resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve resistance.Advancement and withdrawal of the wire guide should be performed slowly and carefully." "precautions: withdrawal or manipulation of distal spring coil portion of wire guide through needle tip may result in breakage." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause cannot be traced to the device and instead lies with the patient condition.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7808702
Report Number1820334-2018-02468
Device Sequence Number2446495
Product Code DQX
UDI-Device Identifier00827002076402
UDI-Public(01)00827002076402(17)230620(10)8938877
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K920824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Catalogue NumberRSTF-18-300
Device Lot Number8938877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR